Alert archive / West Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 56, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 13, 2020, 2:47 AM EDT for 6 counties in West Virginia. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2020, 2:47 AM EDT (06:47 UTC)
- Expired
- Apr 13, 2020, 3:30 AM EDT
- In force
- 43 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Braxton County, WV, Clay County, WV, Fayette County, WV, Nicholas County, WV, Raleigh County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 80 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 3:09 AM EDT | TSTM WND DMG | Mount Nebo, WV | MULTIPLE TREES DOWN IN MOUNT NEBO. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 6.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 363 m²/s²
- 0-3 km storm-relative helicity
- 605 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
500
WUUS51 KRLX 130647
SVRRLX
WVC007-015-019-067-081-101-130730-
/O.NEW.KRLX.SV.W.0056.200413T0647Z-200413T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
247 AM EDT Mon Apr 13 2020
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Nicholas County in southeastern West Virginia...
Southeastern Braxton County in north central West Virginia...
North central Raleigh County in southeastern West Virginia...
West central Webster County in northeastern West Virginia...
Central Clay County in north central West Virginia...
Fayette County in southeastern West Virginia...
* Until 330 AM EDT.
* At 247 AM EDT, a line of heavy showers are extending from 6 miles
southeast of Big Otter to Mount Hope, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Summersville, Fayetteville, Clay, Babcock State Park, Oak Hill,
Mount Hope, Ansted, Gauley Bridge, Camden-On-gauley, Hawks Nest
State Park, Birch River, Craigsville, Camden On Gauley, Bradley,
Piney View, Harrison, Meadow Bridge, Pax, Thurmond and Muddlety.
This includes the following highways...
West Virginia Turnpike between mile markers 52 and 58.
Route 19 between mile markers 4 and 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3788 8130 3848 8111 3860 8057 3816 8059
3808 8071 3810 8088 3808 8090 3805 8085
3806 8081 3803 8083 3798 8077 3795 8081
3787 8075 3787 8081 3784 8089
TIME...MOT...LOC 0647Z 268DEG 44KT 3855 8096 3788 8114
HAIL...<.75IN
WIND...60MPH
$$
221 follow-up statement
005
WWUS51 KRLX 130716
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
316 AM EDT Mon Apr 13 2020
WVC015-081-130725-
/O.CAN.KRLX.SV.W.0056.000000T0000Z-200413T0730Z/
Raleigh WV-Clay WV-
316 AM EDT Mon Apr 13 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL RALEIGH AND
CENTRAL CLAY COUNTIES IS CANCELLED...
The heavy showers which prompted the warning has moved out of the
warned area. Therefore, the warning has been cancelled.
LAT...LON 3785 8098 3855 8082 3860 8057 3816 8059
3808 8070 3810 8088 3808 8090 3805 8085
3806 8082 3803 8083 3798 8077 3795 8081
3787 8075 3787 8082 3784 8089
TIME...MOT...LOC 0715Z 266DEG 33KT 3857 8070 3793 8086
$$
WVC007-019-067-101-130730-
/O.CON.KRLX.SV.W.0056.000000T0000Z-200413T0730Z/
Nicholas WV-Braxton WV-Webster WV-Fayette WV-
316 AM EDT Mon Apr 13 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EDT
FOR NICHOLAS...SOUTHEASTERN BRAXTON...WEST CENTRAL WEBSTER AND
SOUTHEASTERN FAYETTE COUNTIES...
At 315 AM EDT, a line of showers were extending from near Birch
River to near Rainelle, moving east at 35mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Summersville, Camden-On-gauley, Birch River, Craigsville, Camden On
Gauley, Meadow Bridge, Canvas, Muddlety, Nettie, Boggs, Calvin, Mount
Nebo and Erbacon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3785 8098 3855 8082 3860 8057 3816 8059
3808 8070 3810 8088 3808 8090 3805 8085
3806 8082 3803 8083 3798 8077 3795 8081
3787 8075 3787 8082 3784 8089
TIME...MOT...LOC 0715Z 266DEG 33KT 3857 8070 3793 8086
HAIL...<.75IN
WIND...60MPH
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 1:36 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 13, 1:36 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
136 AM EDT Mon Apr 13 2020
.SYNOPSIS...
Intense low pressure system crosses Sunday night, pulling a
strong cold front through Monday morning. Cooler with weak
systems next week.
&&
.NEAR TERM /THROUGH TODAY/...
As of 1225 PM Monday...
Made some updates to PoP and wind fields based on some pseudo
surface divergence as the back end of an 85KT jet core lifts
north. Main concern in the short term is the leading edge and
just behind the leading edge of a precipitation field working
its way toward the Metro Valley at this hour. In the wake of
earlier convection, low level dew point depressions have
increased to around 10F, and rain drag/evaporative cooling has
been enough to drag down higher momentum air across SW VA and S
WV over the last few hours with gusts of 45 to 55 mph reported.
While there may also be some downslope component enhancing these
winds, suspect we'll see a decent line of gusts continue as the
precipitation field works north through the remainder of the
morning. The wind advisory moved up in time below should cover
this for now, but may need bring the more northerly portions of
it up in time as well soon.
Will also need to watch the western edge of the morning precip
field. As mentioned, temperatures ahead of the precip shield
have warmed back into the mid 60s, and in the absence of
additional precip prior to arrival of the cold front and
approaching negatively tilted mid-level wave, may be able to
general some MLCAPE in a very strongly sheared environment.
As of 935 PM Sunday...
Decided to start the wind advisory now since reports of high
winds and a few observations close to 50KT gusts have been
coming in. Currently, the main area of interest is near the
south in Dickenson County, VA. The Wind Advisory covers
essentially the southern half of the area in anticipation of
strong winds advecting in from the south as a low level jet
noses in. From model imagery, it looks like a low potentially
developed at 925mb and is producing waves in conjunction with
the mountain ridges. This may be initiating downsloping and
realizing stronger boundary layer winds to the surface in
valleys that are in higher elevations.
As of 730 PM Sunday...
The forecast remains on track and only modifications to a few
parameters were made. First, tweaked temperatures to better
represent current observations and trends. Second, raised winds
and gusts slightly for the first half of the period since winds
are currently at their minimum and forecast to progressively
increase throughout the period. There were a few gaps with lower
winds speeds and I see no signs of any relaxing of the gradient
or low level intensity decrease in the models, so decided to
multiply a small factor. Lastly, sky grids were touched
slightly due to aviation grids and resulted in little change.
As of 210 PM Sunday...
Lots going on.
Large scale spring storm system is currently intensifying and
will continue to strengthen on its path into the Ohio Valley and
central Appalachians bringing significant weather from the Gulf
Coast and eventually into the Northeast, including our CWA.
Surface pressure will be falling and the pressure gradient
increasing with the center of low pressure tracking from the
Arklatex region northeastward into the Great Lakes. Dramatic
increases in the low to mid level flows will occur over the next
few hours with efficient and anomalously high low/mid level
moisture transport into the region. Strong forcing from a
myriad of upper level waves in the southwesterly flow aloft to
the cold front itself will provide periods of off and on
convection this evening, tonight, and tomorrow morning. Despite
the strong speed and directional shear, the one ingredient
missing, at least on the front end of the forecast, is
instability, so the primary weather type into the overnight will
be showers. Finally, some elevated instability materializes,
and thunderstorms are possible for the area, especially as the
front pushes through. But in the end, the lack of overall
instability is a main factor in the SPC thunderstorm risks
largely staying to the south and west, with some small areal
exceptions of the slight risk in our northeast KY counties and
southwest VA counties. Regardless, wind gusts are likely with
either showers or thunderstorms.
Not to be overlooked in this whole process is the potential for
excessive rainfall from WPC over the southern half of the CWA.
Developing waves of low pressure will progressive motion,
running it over the same areas and times. The repetition of
convective cells, thunder or not, may start to overwhelm in
terms of the hydrologic aspect given the high amounts of low
level moisture advecting into the region and the ultimate
frequency of showers/storms. Flash flood guidance is on the
higher side in the 1.75-2.00 inch range with some greening of
the landscape occurring, so we are in decent shape to handle
some rain. Because of this, no flood watch for now, but these
areas will need to be watched carefully as the event
progresses.
Last but not least is the synoptic scale wind event that will
also unfold. As mentioned, the increasing flows and pressure
gradient warrants the advisory and the warning in the highest
mountains for wind. That said, the 12Z run of the synoptic scale
models pushed the low level jet a bit further east, and faster
to the east, making the momentum transfer a bit harder for the
western zones of the CWA with less wind to bring down. Couple
that with the warm advective nature of the wind upgliding along
the isentropes, and this may be hard to reach some of the
criteria for the headlines that are out. Nonetheless, the
region has seen significant wind over the last couple weeks from
storms and other low pressure systems leading to some
heightened sensitivity to wind events, and gusty conditions will
undoubtedly occur.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
As of 220 PM Sunday...
Drier with gradually decreasing winds to start the period as
high pressure starts to nudge in from the west. Drier and cooler
weather for Tuesday, but another disturbance will move into the
area Tuesday night, with rain and snow showers developing.
Light accumulations are expected, mainly across the mountainous
counties, and am coding up borderline advisory snow criteria for
the higher terrain of Randolph and Pocahontas counties. However,
for now, will leave mention of this out of the HWO due to
uncertainty, and the fact that we have the current hazards for
tonight/Monday to worry about first.
Initial wave will kick off to the east during the day Wednesday,
with a brief break in the precipitation expected.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 220 PM Sunday...
Another front will sag south into the area Wednesday evening
through Thursday, with another round of light precipitation and
another shot of cooler air. Bit early to say for sure but
Thursday morning may be one with freeze headlines again across
much of the area.
A stronger low and upper shortwave trough will move into the
area late in the work week, with showers and thunderstorms
developing.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
As of 125 AM Monday...
Renewed warm air advection precipitation shield continues to
spread north during the remainder of the overnight. Mainly MVFR
vis with pockets of heavy rain with ceilings remaining 030 or
higher. Very gusty winds will be possible along and just behind
the leading edge of precipitation as higher momentum air aloft
is dragged down, southerly gusts 30-45KT possible. This precip
field will start transitioning east out of the area over the
next few hours.
Additional rain shower/thunderstorm chances along a cold front
crossing into the western sites by 12-14Z and exiting the
eastern sites 16-18Z with another round of a few hours of very
gusty southwesterly winds 40-45KTs. Winds remain breezy behind
the front, tapering down to gust 25-35KTs by this afternoon.
With arrival of the cold air, MVFR stratocumulus will likely
develop and persist into the afternoon. A few additional showers
will be possible along a secondary cold push arriving late this
afternoon, but these will not produce any thunder.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY...
FORECAST CONFIDENCE: Medium to high.
ALTERNATE SCENARIOS: Local IFR vis reductions possible in the
heaviest showers. Winds may not gust quite as high along leading
edge of precipitation if rate rates are sufficiently light to
slowly moisten the column.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE MON 04/13/20
UTC 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14
EDT 1HRLY 23 00 01 02 03 04 05 06 07 08 09 10
CRW CONSISTENCY H H H H M M H H H H H M
HTS CONSISTENCY H H M M H H H H H H H M
BKW CONSISTENCY H H H H M L M H H H H M
EKN CONSISTENCY H H H H H M H H H H H H
PKB CONSISTENCY H H M H H H H H H L M M
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 06Z TUESDAY...
IFR possible in mountain snow showers for Tuesday
night/Wednesday morning..
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...High Wind Warning from 6 AM this morning to 8 PM EDT this
evening for WVZ523>526.
Wind Advisory from 6 AM this morning to 8 PM EDT this evening
for WVZ006>011-014-016>020-028>032-039-040.
Wind Advisory until 8 PM EDT this evening for WVZ005-013-015-
024>027-033-034-515>522.
OH...Wind Advisory from 6 AM this morning to 8 PM EDT this evening
for OHZ066-067-075-076-083>087.
KY...Wind Advisory from 6 AM this morning to 8 PM EDT this evening
for KYZ101>103.
Wind Advisory until 8 PM EDT this evening for KYZ105.
VA...Wind Advisory until 8 PM EDT this evening for VAZ003-004.
&&
SYNOPSIS...26/SL
NEAR TERM...26/JP/JZ
SHORT TERM...SL
LONG TERM...SL
AVIATION...JPHazardous weather outlook, Apr 12, 10:38 PM EDT, 4 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1038 PM EDT Sun Apr 12 2020 WVZ523>526-140245- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 1038 PM EDT Sun Apr 12 2020 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 8 PM EDT MONDAY... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Tonight. There is a marginal risk of severe thunderstorms late tonight through early Monday morning. Damaging winds are the primary threat. In addition, there is a slight risk for excessive rainfall and localized flash flooding is possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Marginal risk for severe thunderstorms are possible into Monday morning. Locally heavy rainfall and strong gusty winds are the primary threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ105-VAZ003-004-WVZ005-013-015-024>026-033-034-515>518-140245- Lawrence KY-Dickenson-Buchanan-Wayne-Lincoln-Kanawha-Mingo-Logan- Boone-McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette- 1038 PM EDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY... This Hazardous Weather Outlook is for portions of northeast Kentucky, southwest Virginia, and portions of southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Strong thunderstorms are possible overnight into early Monday morning. Locally heavy rainfall and strong gusty winds are the primary threat, with a slight risk for severe thunderstorms. In addition, there is a slight risk for excessive rainfall across the area and localized flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-OHZ083>087-WVZ006>008-014-140245- Greenup-Carter-Boyd-Jackson OH-Vinton-Meigs-Gallia-Lawrence OH- Cabell-Mason-Jackson WV-Putnam- 1038 PM EDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT MONDAY... This Hazardous Weather Outlook is for portions of northeast Kentucky, portions of southeast Ohio, and portions of central West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Tonight. There is a slight risk for severe thunderstorms overnight into early Monday. Damaging winds are the primary threat. In addition, there is a marginal to slight risk for excessive rainfall across the area and localized flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ027-519>522-140245- Clay-Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster- 1038 PM EDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY... This Hazardous Weather Outlook is for portions of central West Virginia, northeast West Virginia and southeast West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Strong thunderstorms are possible overnight into Monday morning. Locally heavy rainfall and strong gusty winds are the primary threat, with a marginal risk for severe thunderstorms. In addition, there is a slight risk for excessive rainfall across the area and localized flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-075-076-WVZ009>011-016>020-028>032-039-040-140245- Perry-Morgan-Athens-Washington-Wood-Pleasants-Tyler-Roane-Wirt- Calhoun-Ritchie-Doddridge-Braxton-Gilmer-Lewis-Harrison-Taylor- Upshur-Barbour- 1038 PM EDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT MONDAY... This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia and northern West Virginia. .DAY ONE...Tonight. Strong thunderstorms are possible late Sunday night into Monday morning. Locally heavy rainfall and strong gusty winds are the primary threat, with a marginal risk for severe thunderstorms. In addition, there is a marginal to slight for excessive rainfall across the area and localized flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Apr 12, 9:51 PM EDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
951 PM EDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM TSTM WND DMG 3 E CLINTWOOD 37.14N 82.41W
04/12/2020 DICKENSON VA PUBLIC
TREE LIMBS BROKEN.
&&Local storm report, Apr 12, 9:52 PM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
952 PM EDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM NON-TSTM WND DMG 3 E CLINTWOOD 37.14N 82.41W
04/12/2020 DICKENSON VA PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
E CLINTWOOD. TREE LIMBS BROKEN.
&&Local storm report, Apr 12, 9:54 PM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
954 PM EDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM NON-TSTM WND DMG CLINTWOOD 37.15N 82.46W
04/12/2020 DICKENSON VA PUBLIC
VERY WINDY. TREE LIMBS AND TREES HEARD
SNAPPING.
&&Local storm report, Apr 13, 12:27 AM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1227 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM NON-TSTM WND DMG 2 E WILLIAMSON 37.67N 82.24W
04/12/2020 MINGO WV TRAINED SPOTTER
1 INCH TREE LIMBS BROKEN. SHINGLES BLOWN OFF.
&&
EVENT NUMBER RLX2000858
ROCHELocal storm report, Apr 13, 1:08 AM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
108 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM NON-TSTM WND GST 2 SE STANAFORD 37.79N 81.12W
04/12/2020 M53 MPH RALEIGH WV ASOS
&&
EVENT NUMBER RLX2000859
ROCHELocal storm report, Apr 13, 2:36 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
236 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM NON-TSTM WND DMG 1 W MADISON 38.06N 81.82W
04/13/2020 BOONE WV TRAINED SPOTTER
3-INCH TREE LIMBS BROKEN. POWER POLES BROKEN.
&&
EVENT NUMBER RLX2000860
ROCHEThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 9:47 PM EDT | Special Weather Statement | RLX | McDowell | 43 min |
| Apr 13, 2:06 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Clay, Fayette, Kanawha, Nicholas, Raleigh and 1 more | 39 min |
| Apr 13, 8:16 AM EDT | Areal Flood Warning | RLX | McDowell | 8 hr |
| Apr 13, 10:18 AM EDT | Severe Thunderstorm Warning | RLX | Randolph, Upshur | 27 min |
| Apr 13, 10:39 AM EDT | Severe Thunderstorm Warning | RLX | Randolph | 41 min |
| Apr 13, 2:48 PM EDT | Frost Advisory | RLX | Barbour, Braxton, Cabell, Calhoun, Clay, Gilmer and 15 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.